January 23, 2010

Stim drama

Posted in IVF tagged , , at 10:24 pm by lifebytheday

Tonight marked the first night of stims, which I wasn’t too worried about (at least not since Nurse Jeannie showed me how to mix the meds ;-))…but surprisingly it turned into a FIASCO.  I made S keep me company, and good thing I did!  Once I had all the meds mixed, we couldn’t figure out how to get the second needle screwed on for the actual injection.  Then once I finally had the needle in my skin, I couldn’t depress the plunger!  So S had to do it…good thing neither of us have a needle phobia, huh??  That sucker was hanging out in my belly for a good 30 seconds!  On the plus side, the actual injection didn’t hurt at all (even less than Lupron), although it did leave a little circle of a rash.

You’d think that’s where the drama would end, right?  Wrong.  Over the next 10-15 minutes, my mouth gradually started getting itchy, then the roof of my mouth, then the back of my throat.  Seriously?  Could I actually be allergic to one of these stim meds??  I called the nurse on call at Village Pharmacy, who told me to take Benadryl immediately and call my RE’s office.  I did take the Benadryl, but decided to wait and see whether it happens again tomorrow night before calling my RE.  As I write this post, I still feel about the same – not much better, but at least not worse.  The drowsiness is starting to set in, so I’m headed off to bed…hopefully tomorrow’s injection will go a bit more smoothly.

In other news, my girlfriends and I decided today that I need to start a list – of things that I’m not allowed to watch while I’m this hormonal!  Haiti coverage is at the top of the list…I actually woke up with a hangover this morning from all of the crying I did last night while watching the “Hope for Haiti” special.  Oy vey…you’d think I was pregnant already!

Advertisements

6 Comments »

  1. jolene1079 said,

    OMG, that is an awful reaction! Hopefully you aren’t allergic!! And yes, you def need a TV-watching-hiatus for anything emotional hehe 😉

  2. APlusB said,

    Oh no! That must have been scary – I’ve never heard of people being allergic to the meds. Hope you’re ok and it was just a one time thing…

  3. Kari said,

    I too hope you aren’t allergic to the meds. When you mix them all together like that it would be hard to determine which caused the reaction without separating them. 😦 No fun. Hoping tonight goes more smoothly!! Avoid Animal Planet, the ASPCA and Human Society commercials actually tear me apart. I donate already but during each cycle I saw those commercials and called to increase my monthly donations. DH always threatened to block that channel!! I’ve noticed occasionally CNN runs those commercials too, so luckily you’re avoiding Haiti coverage, that should nix CNN too. Good luck and hoping for a reaction free stim night!!

  4. K.M. said,

    Hang in there! Hopefully the reaction doesn’t happen again. I am having trouble with the Menopur burning while it’s going in. Fingers crossed it will be worth it! 🙂

  5. 21reena said,

    I’m worried about your reaction. I think you should call your doctor right away. Usually with allergic reactions, the more exposed you are to something the worse the reaction is. Your throat could swell up and you could stop breathing. I don’t mean to be scary, I’m just concerned for you.

  6. cristin said,

    ditto to 21reena’s post, although by now i assume you have your answer as to whether it’s getting worse. and add country music to your list. it can get rough!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: